Alert archive / Florida / Dense Fog Advisories in 2009

Dense Fog Advisory 21, NWS Mobile, AL

December 14, 2009

NWS Mobile, AL issued this dense fog advisory at Dec 14, 2009, 3:21 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2009, 3:21 PM EST (20:21 UTC)
Expired
Dec 15, 2009, 1:29 AM EST
In force
10 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 142021
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
221 PM CST MON DEC 14 2009

...A DENSE FOG ADVISORY IS IN EFFECT FOR THE COASTAL ZONES THROUGH
TONIGHT... 

.SURFACE VISIBILITY REMAINS AROUND A FOURTH OF A MILE OR
LESS...GENERALLY ALONG AND SOUTH OF INTERSTATE 10 AND NEAR THE INLAND
WATERS. THESE CONDITIONS SHOULD PERSIST THROUGH THE NIGHT WITH THE
POOR VISIBILITY COMPOUNDED BY OCCASIONAL PERIODS OF RAIN...WITH SOME
HEAVY RAIN LIKELY. 

ALZ063-064-FLZ002-004-006-150430-
/O.NEW.KMOB.FG.Y.0021.091214T2021Z-091215T1200Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB...
VALPARAISO
221 PM CST MON DEC 14 2009

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

SURFACE VISIBILITY ALONG THE COASTAL ROADS IS EXPECTED TO REMAIN A
FOURTH OF A MILE OR LESS OVERNIGHT. THE USE OF LOW BEAMS IS
RECOMMENDED...EVEN IN THE DAY TIME SO OTHERS CAN SEE YOUR VEHICLE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
2 follow-up statements
000 
WWUS74 KMOB 150202
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
802 PM CST MON DEC 14 2009

...DENSE FOG ADVISORY IN EFFECT FOR THE COASTAL ZONES THROUGH
TONIGHT...

.VISIBILITY REMAINS AROUND A FOURTH OF A MILE OR LESS ALONG AND
SOUTH OF INTERSTATE 10 NEAR SHORE. THIS WILL PERSIST THROUGH TONIGHT
WITH POOR VISIBILITY COMPOUNDED BY OCCASIONAL PERIODS OF HEAVY RAIN.

ALZ063-064-FLZ002-004-006-151015-
/O.EXT.KMOB.FG.Y.0021.000000T0000Z-091215T1400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB...
VALPARAISO
802 PM CST MON DEC 14 2009

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 8 AM CST TUESDAY...

THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 8 AM CST TUESDAY. 

SURFACE VISIBILITY ALONG COASTAL ROADS BE A QUARTER MILE OR LESS
OVERNIGHT. DIP YOUR HEADLIGHTS FOR MAXIMUM VISIBILITY AHEAD OF YOU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN
ONE QUARTER MILE. IF DRIVING...SLOW DOWN...DIP YOUR HEADLIGHTS...AND
LEAVE PLENTY OF ROOM AHEAD OF YOU.

&&

$$
000 
WWUS74 KMOB 150629
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1229 AM CST TUE DEC 15 2009

...DENSE FOG ADVISORY CANCELLED...

ALZ063-064-FLZ002-004-006-150730-
/O.CAN.KMOB.FG.Y.0021.000000T0000Z-091215T1400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...MOBILE...TILLMANS CORNER...THEODORE...
DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...PACE...MILTON...WRIGHT...SEMINOLE...EGLIN AFB...
VALPARAISO
1229 AM CST TUE DEC 15 2009

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE
FOG ADVISORY. 

MODERATE TO OCCASIONALLY HEAVY RAIN HAS RESULTED IN THE MIXING OUT OF
THE DENSE FOG ACROSS THE COASTAL COUNTIES OF ALABAMA AND NORTHWEST
FLORIDA.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 14, 12:55 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 14, 12:55 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CST MON DEC 14 2009

.AVIATION UPDATE FOR 14/18Z...PRETTY MUCH KEPT IT IFR TO LIFR IN FOG
AND RAIN THE NEXT 24 HOURS. WILL BE SOME BRIEF IMPROVEMENT LATER
THIS AFTERNOON AROUND 4 PM BUT NOT EXPECTED TO LAST LONG ENOUGH TO
MATTER. WITH FRONT JUST OFFSHORE

.MESOSCALE UPDATE...FLASH FLOOD WATCH CONTINUES...SOME HEAVY RAIN
MOVING NORTHEAST TO THE NORTH OF THE ALABAMA COASTAL COUNTIES MAY
SPAWN SOME FLASH FLOOD WARNINGS BUT RAPID MOVEMENT THUS FAR HAS KEPT
TOTALS DOWN BUT THIS MAY CHANGE WITH REPEAT ACTIVITY THIS AFTERNOON.
OTHERWISE STATIONARY FRONT JUST OFFSHORE WILL MOVE BACK NORTH
OVERNIGHT...CONTINUING THE THREAT OF HEAVY RAIN. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.

FL...     FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...     FLASH FLOOD WATCH FROM NOON MONDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...DENSE FOG ADVISORY UNTIL NOON TODAY FOR THE FOLLOWING
ZONES:      COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20      NM...AND MOBILE BAY.

&&
Hazardous weather outlook, Dec 14, 7:00 AM EST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST MON DEC 14 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST MON DEC 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA

.DAY ONE...TODAY THROUGH TONIGHT

DENSE FOG HAS FORMED OVER THE AREA...WITH VISIBILITIES GENERALLY
BELOW ONE HALF MILE. VISIBILITIES WILL SLOWLY BEGIN TO RISE AFTER
SUNRISE...GENERALLY RISING ABOVE ONE MILE BY MID TO LATE MORNING.
THE FOG WILL LINGER THROUGH THE DAY...BUT VISIBILITIES SHOULD
GENERALLY REMAIN ABOVE ONE HALF MILE THE REST OF TODAY AND TONIGHT.

RAIN WILL OVERSPREAD THE AREA AS A SYSTEM APPROACHES THE AREA. SOME
THUNDERSTORMS WILL MIX IN...BRINGING HEAVIER RAINS TO THE AREA. WITH
SOILS ALREADY SATURATED FROM THE WEEKENDS RAINS...THERE IS AN
INCREASED RISK OF FLASH FLOODING OVER THE AREA...WITH A FLASH FLOOD
WATCH IN EFFECT. A GENERAL TWO TO THREE INCHES OF RAIN ARE EXPECTED
TO ACCUMULATE BEGINNING LATER TODAY...LASTING THROUGH TUESDAY.

SEVERAL RIVERS IN SOUTHEAST MISSISSIPPI AND WESTERN ALABAMA ARE
CURRENT IN FLOOD STAGE...WITH SEVERAL MORE ABOVE ACTION STAGE...AN
INDICATION OF NUISANCE FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS WILL LAST INTO
TUESDAY...ENDING AS A FRONT CROSSES THE AREA. WHILE SEVERE WEATHER
DEVELOPMENT IS NOT EXPECTED...THE ADDITIONAL HEAVY RAIN MAY CREATE
ADDITIONAL FLOODING PROBLEMS AND A FLASH FLOOD WATCH IS IN EFFECT
FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON.

HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE MARINE AREA CAN BE
EXPECTED IN THE WAKE OF THE COLD FRONT LATE TUESDAY THROUGH
WEDNESDAY. A RE-ENFORCING FRONT WILL INCREASE WINDS FOR THE
WEEKEND...AGAIN CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT.

WITH MOST AREAS RECEIVING AN ADDITIONAL THREE TO FOUR INCHES OR MORE
OF RAIN...MORE RIVERS ARE EXPECTED TO RISE ABOVE ACTION AND FLOODING
LEVELS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TONIGHT INTO TUESDAY FOR THE POSSIBILITY OF FLASH FLOODING.

In the hours before

Special weather statement, Dec 14, 1:36 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1236 PM CST MON DEC 14 2009

ALZ053-055-056-141930-
CONECUH-MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
1236 PM CST MON DEC 14 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
CONECUH...MONROE AND EASTERN CLARKE COUNTIES...

AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 3 MILES EAST OF MANILLA TO 6 MILES
SOUTHWEST OF MINEOLA...MOVING EAST AT 45 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
FINCHBURG...URIAH...FOUNTAIN...MEGARGEL...KEITH...FRANKLIN...RIVER
RIDGE AND MONROEVILLE THROUGH 130 PM CST.

WIND GUSTING 35 TO 45 MPH POSSIBLE AS THE LINE CROSSES THE AREA
EARLY THIS AFTERNOON. THESE STORMS ALSO COULD PRODUCE RAINFALL
AMOUNTS OF UP TO 1 INCH IN A SHORT PERIOD OF TIME...RESULTING IN
BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:20 AM ESTRiver Flood WarningMOBEscambia61 hr
Dec 14, 11:14 AM ESTDense Fog AdvisoryMOB106 min
Dec 14, 12:42 PM ESTRiver Flood WarningMOBOkaloosa, Santa Rosa58 hr
Dec 13, 8:03 PM ESTRiver Flood WarningMOBClarke, Monroe, Wilcox17 days
Dec 14, 1:06 PM ESTMarine Dense Fog AdvisoryMOB15 hr
Dec 14, 3:01 PM ESTFlash Flood WarningMOBChoctaw, Washington3 hr
Dec 14, 5:38 PM ESTFlash Flood WarningMOBConecuh, Escambia3 hr
Dec 14, 5:46 PM ESTFlash Flood WarningMOBBaldwin119 min
Dec 14, 5:59 PM ESTFlash Flood WarningMOBButler, Covington, Crenshaw3 hr
Dec 14, 6:57 PM ESTSevere Thunderstorm WarningMOBEscambia48 min

Nearby

Dense Fog Advisories in Florida, 2009Dense Fog Advisories in Alabama, 2009Every dense fog advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.